Skip to content
My WebMD Sign In, Sign Up

Announcements

Congratulations on your BFP! Welcome to YOUR community!


Be sure to check out:

Headaches and Nausea during 1st trimester?
avatar
nnegron1 posted:
Has anyone been experiencing awful, awful headaches that may turn to migraines? I suffer from constant nausea but the last week I have been having awful headaches that persist all day until I go to bed and taking Tylenol only lessens it, but doesn't make it go away. Any suggestions?
Reply
 
avatar
shattorose responded:
Make sure you tell your dr. as soon as you can. Migraines can be a sign of blood pressure problems. When I was pregnant with my son I had migraines/severe nausea the whole nine months and my bp was elevated the whole time. The dr. put me on a low salt diet and Tylenol with codine(unfortunatly I ended up sleeping contantly because of it....but my head didn't hurt anymore!)
 
avatar
Chocolatemoca responded:
Some of your headaches may be due to lack of caffine if you've cut back on it or needing more fluids. But needless to say I asked my OB about what I could take if I have a migaine and he said I could take Excedin Migraine I told him it's got asprin in it he said if I'm not taking it all the time not to worry if it's only once a week or less, anything to get rid of it sooner because I told him Tyenol didn't work.
 
avatar
orin34 replied to Chocolatemoca's response:
:Lurking from 3rd Trimester:
I had migrains pre pregnancy and they seemed to get worse during the first trimester. Now that I am in the third trimester and my body has adjusted to the surge of hormones I have been lucky and not had any in several months..... but my Doctor told me that I should probably expect to get them again after delivery since my body will be changing it's hormone levels again. (Wonderful)
Chocolatemoca's doctor said the same thing mine did.... That is was okay to take excedrin migrain so long as it wasn't excessive. Unfortunately.... my headaches were excessive so I pretty much just has to deal because I wasn't allowed to take that much asprin. . .
*Also..... Although I only threw up about ten times.... my nausea lasted until 20 weeks.... with both that and the headaches I was pretty miserable.
 
avatar
snowbaby10 responded:
With my last pregnancy and now this one, I experienced migraines that caused partial tingling in my face and hands, loss of concentration, difficulty processing thoughts in assosiation with words and vomiting. This pregnancy has not gotten that bad thus far, however it's still no fun. After my son was born I still experienced these symptoms and was diagnosed with accute massive migraines. I found later, ON MY OWN, that it was greatly affected by my weight. I lost 35 pounds and did not have another headache until recently. My suggestion would be, consult with your physician about using Excedrin Migraine at the onset. The caffeine content causes the blood vessels to constrict which restricts the blood flow which is what causes a migraine headache. Cutting off the caffeine cold turkey could also resort in these kinds of headaches. So a more hollistic and preventative measure may be slowly cutting off or trying a naturally cafeinated tea that is safe for you and baby. Snacking regularly is also a good solution. Crackers, celery, nuts, fruits and such would be a good suggestion. Celery escpecially because it is mostly water, has no calaries and fills you up quickly. Fruit occasionally because it does possess a high natural sugar content and that can lead to other issues. Hope that helps! Good luck with everything!


Spotlight: Member Stories

me 28, DH 28, DD 9/25/08, Baby #2 9/24/2010, two mini schnauzers!!! We are die hard Kansas State University fans and bleed PURPLE!!! GO STATE!

Helpful Tips

Common Abbreviations on Pregnancy Exchanges
New to the pregnancy exchanges and wondering what all those abbreviations stand for? Not anymore! Thanks to MNHall, for sorting everything ... More
Was this Helpful?
166 of 216 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.